Alert archive / Michigan / Tornado Warnings in 2013
Tornado Warning 4, NWS Marquette, MI
NWS Marquette, MI issued this tornado warning at Jul 25, 2013, 8:11 PM EDT for Delta County, Menominee County, Michigan. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2013, 8:11 PM EDT (00:11 UTC)
- Expired
- Jul 25, 2013, 8:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Delta County, MI, Menominee County, MI
The radar
The Marquette radar (KMQT), 101 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 8:15 PM EDT | FUNNEL CLOUD | Bark River, MI | FUNNEL CLOUD SPOTTED JUST NORTH OF U.S. 2 AND 41 AND WAS HEADED EAST. |
| Jul 25, 8:15 PM EDT | TSTM WND GST 35 | Bark River, MI | ESTIMATED WINDS 30-35 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 7:35 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
430
WFUS53 KMQT 260011
TORMQT
MIC041-109-260045-
/O.NEW.KMQT.TO.W.0004.130726T0011Z-130726T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
811 PM EDT THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
* UNTIL 845 PM EDT/745 PM CDT/
* AT 708 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 6 MILES EAST OF POWERS...AND MOVING SOUTHEAST
AT 30 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...SPORADIC DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
SCHAEFFER...GOURLEY...BARK RIVER...HYDE AND FORD RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4561 8753 4583 8732 4571 8706 4568 8710
4565 8716 4563 8715 4563 8717 4563 8719
4551 8728
TIME...MOT...LOC 0010Z 300DEG 24KT 4571 8738
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
KC1 follow-up statement
336
WWUS53 KMQT 260034
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
834 PM EDT THU JUL 25 2013
MIC041-109-260044-
/O.CAN.KMQT.TO.W.0004.000000T0000Z-130726T0045Z/
DELTA MI-MENOMINEE MI-
834 PM EDT THU JUL 25 2013
...THE TORNADO WARNING FOR MENOMINEE AND SOUTHWESTERN DELTA COUNTIES
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS TO 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 4561 8753 4583 8732 4571 8706 4568 8710
4565 8716 4563 8715 4563 8717 4563 8719
4551 8728
TIME...MOT...LOC 0034Z 297DEG 21KT 4566 8721
$$
KCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this tornado warning went out at Jul 25, 4:42 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 25, 4:42 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 442 PM EDT THU JUL 25 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 440 PM EDT THU JUL 25 2013 LOOKS TO BE AN ACTIVE AND CHANGEABLE WEATHER FORECAST INTO FRIDAY. SFC ANALYSIS INDICATES LOW PRESSURE OVER NORTHERN MN WITH SFC TROUGH EAST ACROSS SOUTHERN PORTION OF LK SUPERIOR. ADDITIONAL TROUGH...HELPING TO INCREASE MOISTURE CONVERGENCE...IS SLIDING INTO WESTERN UPR MICHIGAN CURRENTLY. SCT TSRA ARE FORMING OVER WESTERN CWA WHERE THE TROUGHS ARE MERGING AND ALONG MLCAPE OVR 1000J/KG. DEEPER SHEAR IS SUFFICIENT ENOUGH TO LEAD TO STRONGER STORMS. THUS FAR...STRONGEST STORMS WERE FIRING FROM SOUTHERN HOUGHTON COUNTY INTO BARAGA COUNTY. PRE-FRONTAL TROUGH OVER WESTERN UPR MICHIGAN SLIDES ACROSS CWA THIS EVENING. AS THE TROUGH AND SFC-H925 THETA-E RIDGE INTERACT EXPECT SCT SHRA/TSRA TO ROLL ACROSS CWA THROUGH EARLY THIS EVENING. CANNOT RULE OUT SVR STORM WITH SUFFICIENT INSTABILITY AND DEEP LAYER SHEAR UP TO 40 KTS AND 0-1KM SHEAR OVR 20 KTS. DUE TO BOUNDARY OVR SOUTHERN LK SUPERIOR DROPPING INTO FAR NORTH CWA MAY SEE LOCALLY ENHANCED HELICITIES/LOWER LCL WHICH WOULD RESULT IN POSSIBILITY OF A BRIEF TORNADO. THINKING SVR THREAT WILL BE ON THE WANE LATER THIS EVENING WITH LOSS OF DAYTIME INSTABILITY AND AS SHORTWAVE PRODUCING TSRA OVR NORTHERN MN SHOULD BE CROSSING THE CWA AT THAT TIME. MOISTURE ADVECTION AT H85-H7 OVERNIGHT AHEAD OF MAIN SHORTWAVE TROUGH SHOULD HELP DEVELOP MORE SHRA/TSRA ESPECIALLY OVR SW AND EVENTUALLY THE EASTERN CWA BY LATE TONIGHT. UPPER TROUGH DEEPENS ON FRIDAY OVR UPR MICHIGAN AND LK SUPERIOR. LOW-LEVEL THETA-E ADVECTION COMBINED WITH DIVERGENCE ALOFT IN COUPLED JET STRUCTURE ON LEADING EDGE OF TROUGH ALOFT SHOULD RESULT IN ANOTHER WAVE OF SHRA/SCT TSRA MAINLY OVR EAST HALF OF CWA. NOT SURE ON COVERAGE OF TSRA BUT WITH COLDER AIR ALOFT BENEATH UPR TROUGH BEST TO KEEP A MENTION IN AT THIS POINT. DID DROP TSRA MENTION BY AFTN OVR WEST AS INSTABILITY BEGINS TO FALL OFF DUE TO STRONG LOW-LEVEL COLD AIR ADVECTION. SHARP COOLING MAKES IT TO SFC EVENTUALLY WITH TEMPS FALLING TROUGH THE 50S OVR THE WESTERN CWA BY AFTN. CNTRL AND EAST AREAS MAY SEE TEMPS INTO THE MID-UPR 60S AHEAD OF COLD FRONT BUT EVENTUALLY WILL SEE TEMPS FALLING INTO THE 50S BY LATE IN THE DAY. OTHER ISSUES ON FRIDAY WILL BE SOME FOG OVR HIGHER TERRAIN OF WEST AND NCNTRL AS COOLER/MOIST MARINE AIR IS ADVECTED OVER THE AREA AND ALSO GUSTY NORTH WINDS CLOSER TO LK SUPERIOR. WIND GUSTS ALONG THE SHORE BY MID AFTN COULD REACH 30 MPH. THE COOL DOWN ONLY GETS MORE AMPLIFIED ON INTO THE UPCOMING WEEKEND. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 440 PM EDT THU JUL 25 2013 BIG STORY IN THE LONG TERM IS THE RECORD BREAKING CHILL LIKELY THIS WEEKEND...PARTICULARLY IN TERMS OF RECORD LOW MAX TEMPS (CLOUDS WILL PREVENT THE SETTING OF ANY RECORD MIN TEMPS). GUIDANCE IS IN EXCELLENT AGREEMENT SHOWING AN UNSEASONABLY DEEP MID LEVEL LOW DEVELOPING OVER THE UPPER GREAT LAKES THIS WEEKEND. 500MB HEIGHTS OVER THE WRN GREAT LAKES BOTTOM OUT AROUND 3 STANDARD DEVIATIONS BELOW THE LONG TERM JULY AVG...SUGGESTING A RECORD BREAKING EVENT FOR THIS TIME OF YEAR. ACROSS UPPER MI...500MB HEIGHTS WILL BE A WHOPPING 190-200M BELOW THE LONG TERM LATE JULY AVG. SIMILARLY...AT THE LOW POINT...850MB TEMPS WILL BE 2.5 STANDARD DEVIATIONS BELOW AVG. SEE BELOW AND ALSO THE CLIMATE SECTION FOR MORE INFO. AFTER THE AUTUMN-LIKE CHILL THIS WEEKEND...MODERATION BACK TOWARD NORMAL TEMPS WILL QUICKLY GET UNDERWAY EARLY NEXT WEEK AS THE LOW LIFTS OUT... FORCED BY A TEMPORARY PUSH OF MORE ZONALLY ORIENTED FLOW ACROSS THE NRN CONUS. AFTER ALL...IT IS LATE JULY...AND THE HIGH SUN ANGLE WILL QUICKLY WARM CONDITIONS ONCE CLOUDS/PCPN EXIT. HEADING TOWARD THE LATTER PORTION OF NEXT WEEK...THE UPPER LAKES WILL FALL INTO WEAKLY CYCLONIC FLOW IN ASSOCIATION WITH BROAD TROFFING SETTING UP OVER ERN CANADA. SO...NO ABOVE NORMAL TEMPS ARE ON THE HORIZON. AFTER WET WEATHER OVER THE WEEKEND...THOUGH NOT SIGNIFICANT RAINFALL...NEXT WEEK SHOULD TREND TO THE DRIER SIDE. BEST PCPN CHC NEXT WEEK WILL PROBABLY OCCUR AROUND WED. BEGINNING FRI NIGHT...MID/UPPER LOW WILL BE IN THE PROCESS OF DEEPENING OVER UPPER MI/LAKE SUPERIOR. MORE WIDESPREAD/HEAVIER PCPN UNDER WARM CONVEYOR SHOULD MOSTLY BE SHIFTED E OF THE FCST AREA BY FRI EVENING AS COLD FRONT SHOULD BE NEAR/JUST E OF THE ERN FCST AREA BY EVENING. ATTENTION WILL THEN SHIFT TO LIGHTER SHRA/RA ASSOCIATED WITH DEVELOPING/ORGANIZING DEFORMATION ZONE UNDER DEEP...INCREASINGLY CYCLONIC FLOW. ALTHOUGH MID LAKE TEMPS OVER WRN LAKE SUPERIOR ARE AROUND 8C...TEMPS TOWARD THE NEARSHORE OF WRN UPPER MI ARE UPWARDS OF 15-16C PER GLERL ANALYSIS. SO...WITH 850MB TEMPS FALLING TO 2-4C...DEEP CYCLONIC FLOW WILL LIKELY RESULT IN SOME LAKE ENHANCEMENT TO THE RAIN OVER THE W FRI NIGHT AS THERE SHOULD BE JUST ENOUGH FETCH OF WARMER WATER. LAKE ENHANCED SHRA/RA OFF LAKE SUPERIOR IS CERTAINLY A VERY RARE OCCURRENCE FOR JULY. MOST OF THE PCPN FRI NIGHT SHOULD BE OVER THE W...ESPECIALLY HIGHER TERRAIN...AS MAJORITY OF GUIDANCE SHOWS THAT AREA UNDER DEEPER MOISTURE. SAT/SUN...THERE ARE SOME DETAILS TO SORT OUT...ESPECIALLY WITH REGARD TO LOW-LEVEL WIND FIELDS...WHICH WILL BE CRITICAL FOR TEMPS AND DETERMINING WHERE PCPN WILL BE MOST LIKELY. LOCATIONS THAT SEE OCNL RAIN AND ARE AFFECTED BY A LONG FETCH OF WINDS ACROSS LAKE SUPERIOR COULD VERY WELL SET ALL-TIME RECORD LOW MAX TEMPS FOR JULY ON SAT. CLOUDS/PCPN WILL BE THE KEY TO SETTING RECORDS SINCE ANY SUN THIS TIME OF YEAR WILL EASILY PUSH TEMPS ABOVE RECORD TERRITORY. AT THE VERY LEAST...SOME NEW DAILY RECORD LOW MAX TEMPS WILL BE SET SAT AND SUN. SEE CLIMATE SECTION BELOW FOR DETAILS ON WEEKEND TEMP RECORDS FOR A FEW SITES AROUND W AND CNTRL UPPER MI. OVERALL...UNDER ABUNDANT CLOUD COVER...TEMPS SAT/SUN WILL GENERALLY BE IN THE 50S WITH SOME LWR 60S OVER THE S. PERUSAL OF ALL GUIDANCE SUGGESTS THE W AND NW FCST AREA WILL SEE MORE PERSISTENT -SHRA/-RA AND WILL BE COOLEST SAT. THAT AREA WILL BE MOST LIKELY TO SEE ALL TIME RECORD LOW MAX TEMPS FOR JULY CHALLENGED. THE MORE PERSISTENT -SHRA/-RA WILL THEN DRIFT E SLIGHTLY ON SUN. THIS MAY BRING LOWEST MAX TEMPS A BIT FARTHER E INTO PORTIONS OF NCNTRL UPPER MI SUN. IT'S ALSO POSSIBLE PORTIONS OF THE NCNTRL/NE FCST AREA MAY END UP JUST E OF THE MAIN DEFORMATION PCPN ZONE THRU THE WEEKEND. ON BOTH DAYS... THERE WILL PROBABLY BE SOME LAKE ENHANCED COMPONENT TO THE RAIN AT TIMES...ESPECIALLY DURING THE NIGHT/MORNING HRS...GIVEN DEEP CYCLONIC FLOW WITH SUFFICIENTLY WARM WATER TOWARD THE NEARSHORE AREAS. AWAY FROM THE MAIN DEFORMATION ZONE PCPN AREA...-SHRA WILL NOT BE AS FREQUENT/NMRS. IN FACT...THERE MAY NOT BE MUCH PCPN OVER ROUGHLY THE E THIRD OF THE FCST AREA SAT/SUN. PCPN SHOULD GRADUALLY END FROM W TO E LATE SUN/SUN NIGHT AS THE MID/UPPER LOW GRADUALLY SHIFTS E. THE GEM/ECMWF ARE SLOWER TO SHIFT DECAYING DEFORMATION ZONE E...AND MAY RESULT IN SOME -SHRA LINGERING INTO MON MORNING OVER THE E. DRY WEATHER SHOULD THEN FOLLOW INTO MON NIGHT TUE...THOUGH NEXT SHORTWAVE MAY APPROACH SOON ENOUGH TO BRING SHRA/TSRA THREAT BACK TO THE AREA TUE AFTN. BETTER SHOT AT SHRA/TSRA WILL BE TUE NIGHT/WED AS SHORTWAVE PASSES THRU THE AREA. WEATHER SHOULD THEN TREND DRIER FOR THU. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 152 PM EDT THU JUL 25 2013 A SYSTEM OVER NORTHERN MN WILL CONTINUE TO SHIFT TOWARD THE UPPER GREAT LAKES...CONSOLIDATING ACROSS WESTERN LAKE SUPERIOR BY EARLY EVENING. AHEAD OF THE LOW...AND ITS ASSOCIATED COLD FRONT...A COUPLE ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. BEST CHANCES WILL BE VERY EARLY AT CMX AND AT IWD LATE THIS AFTN INTO EARLY EVENING. VIS AND CIGS SHOULD REMAIN VFR. IN WAKE OF THE COLD FRONT...EXPECT CONDITIONS TO TREND TOWARD HIGHER IFR OR MVFR OVERNIGHT AT CMX AS SOME FOG MOVES IN OFF LK SUPERIOR. MAINLY MVFR CIGS SHOULD THEN DEVELOP AT IWD AND SAW LATER TONIGHT THROUGH FRIDAY. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 440 PM EDT THU JUL 25 2013 LOW PRES OVER NRN MN WILL MOVE OVER WRN AND CNTRL LAKE SUPERIOR TONIGHT. WITH RELATIVELY WEAK PRES GRADIENT INITIALLY...WINDS SHOULD REMAIN 20KT OR LESS TONIGHT. AS THE LOW DEEPENS AND MEANDERS TO ERN LAKE SUPERIOR FRI...AN INFLUX OF UNSEASONABLY COLD AIR WILL BRING INCREASING NW TO N WINDS TO 15-25KT ON THE BACKSIDE OF THE LOW FRI/FRI NIGHT. GIVEN THE MAGNITUDE OF THE INCOMING COLD AIR...IT'S CERTAINLY POSSIBLE HIGHER WINDS MAY DEVELOP OVER PORTIONS OF W OR CNTRL LAKE SUPERIOR. WINDS SHOULD THEN GRADUALLY DIMINISH SAT/SUN AS PRES GRADIENT WEAKENS. WINDS SHOULD BE UNDER 20KT EARLY NEXT WEEK. && .CLIMATE... ISSUED AT 440 PM EDT THU JUL 25 2013 AT IRONWOOD... RECORD LOWEST JULY MAX TEMP.......52F JULY 1 2009...JULY 4 1997. RECORD LOW MAX TEMP FOR JULY 27...61F IN 1973. RECORD LOW MAX TEMP FOR JULY 28...62F IN 1907. PERIOD OF RECORD GOES BACK TO 1901. ............................................................ AT KCMX... RECORD LOWEST JULY MAX TEMP.......49F JULY 2 1992. RECORD LOW MAX TEMP FOR JULY 27...58F IN 1928. RECORD LOW MAX TEMP FOR JULY 28...59F IN 1925/1971. PERIOD OF RECORD GOES ALL THE WAY BACK TO 1887 WITH ONLY JULY 1891 DATA MISSING. ............................................................ AT THE NWS MQT SITE... RECORD LOWEST JULY MAX TEMP.......51F JULY 1 1992...JULY 6/7 2004. RECORD LOW MAX TEMP FOR JULY 27...62F IN 1992. RECORD LOW MAX TEMP FOR JULY 28...61F IN 1971. PERIOD OF RECORD FOR JULY GOES BACK TO 1962. ............................................................ AT IRON MOUNTAIN... RECORD LOWEST JULY MAX TEMP.......57F JULY 2 1992...JULY 7/8 2004. RECORD LOW MAX TEMP FOR JULY 27...65F IN 1945. RECORD LOW MAX TEMP FOR JULY 28...64F IN 1925. PERIOD OF RECORD GOES BACK TO 1899 WITH ONLY 1900/1901 DATA MISSING. ............................................................ AT MUNISING... RECORD LOWEST JULY MAX TEMP.......48F ON JULY 9 1929. RECORD LOW MAX TEMP FOR JULY 27...58F IN 1971. RECORD LOW MAX TEMP FOR JULY 28...62F IN 1978. PERIOD OF RECORD GOES BACK TO 1911 WITH ONLY 1976/1987/1996 DATA MISSING. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...JLA LONG TERM...ROLFSON AVIATION...JLA MARINE...ROLFSON CLIMATE...ROLFSON
Hazardous weather outlook, Jul 25, 5:10 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 510 PM EDT THU JUL 25 2013 MIZ001>004-007-009>014-084-085-261200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-IRON- DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 510 PM EDT THU JUL 25 2013 /410 PM CDT THU JUL 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED. THE STRONGEST STORMS OVER THE WEST HALF OF UPPER MICHIGAN MAY PRODUCE LARGE HAIL AND GUSTY WINDS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE OVER WESTERN UPPER MICHIGAN FRIDAY MORNING AND OVER CENTRAL UPPER MICHIGAN THROUGH THE DAY FRIDAY. THUNDERSTORMS ARE POSSIBLE AGAIN LATER TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK PAGE...OR ON TWITTER. MIZ005-006-261200- MARQUETTE-ALGER- 510 PM EDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED. TO THE WEST OF MUNISING... THE STRONGEST STORMS MAY PRODUCE LARGE HAIL AND GUSTY WINDS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN TUESDAY NIGHT AND WEDNESDAY. AN INCREASED SWIM RISK WILL EXIST FROM LATE FRIDAY EVENING THROUGH SATURDAY MORNING ALONG THE LAKE SUPERIOR SHORELINE IN MARQUETTE AND ALGER COUNTIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK PAGE...OR ON TWITTER. LSZ162-240>251-263>267-261200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 510 PM EDT THU JUL 25 2013 /410 PM CDT THU JUL 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING OVER WEST AND CENTRAL LAKE SUPERIOR. THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY FRIDAY OVER EASTERN LAKE SUPERIOR. THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR TUESDAY... ACROSS LAKE SUPERIOR TUESDAY NIGHT...AND MAINLY OVER EASTERN LAKE SUPERIOR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-261200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 510 PM EDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AS WELL AS TUESDAY NIGHT AND WEDNESDAY. CONDITIONS MAY BECOME FAVORABLE FOR ISOLATED WATERSPOUTS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
In the hours before
Local storm report, Jul 25, 2:59 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
259 PM EDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 3 NNE ALSTON 46.81N 88.72W
07/25/2013 M0.50 INCH HOUGHTON MI TRAINED SPOTTER
WIND GUSTS WERE ALSO ESTIMATED TO BE AROUND 40 MPH WITH
HEAVY RAINFALL.
&&
KCOOLEYLocal storm report, Jul 25, 3:43 PM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
343 PM EDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 5 WSW BARAGA 46.75N 88.58W
07/25/2013 E0.50 INCH BARAGA MI TRAINED SPOTTER
WIND GUSTS WERE ESTIMATED TO BE AROUND 40 TO 50 MPH WITH
VERY HEAVY RAINFALL.
&&
KCOOLEYSpecial weather statement, Jul 25, 5:28 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 528 PM EDT THU JUL 25 2013 MIZ005-252230- MARQUETTE- 528 PM EDT THU JUL 25 2013 ...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 630 PM EDT... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CHAMPION...OR 8 MILES WEST OF ISHPEMING. THIS STORM WAS MOVING EAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DIORITE... NATIONAL MINE... ISHPEMING... NEGAUNEE... PALMER... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MRD
Special weather statement, Jul 25, 6:16 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 616 PM EDT THU JUL 25 2013 MIZ005-010>012-252315- DICKINSON-IRON-MARQUETTE-MENOMINEE- 516 PM CDT THU JUL 25 2013 ...SIGNIFICANT WEATHER ALERT FOR DICKINSON...IRON...MARQUETTE AND MENOMINEE COUNTIES UNTIL 615 PM CDT/715 PM EDT/... AT 610 PM EDT/510 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING AMASA TO K I SAWYER. THESE STORMS WERE MOVING SOUTHEAST AT 20 MPH. PEA SIZE HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... SKANDIA... WAY DAM... GWINN... LITTLE LAKE... ANDERSON LAKE... RALPH... RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MCD
Special weather statement, Jul 25, 6:34 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 634 PM EDT THU JUL 25 2013 MIZ002-009-252330- GOGEBIC-ONTONAGON- 634 PM EDT THU JUL 25 2013 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL 730 PM EDT/630 PM CDT/... AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARENISCO...OR 22 MILES EAST OF IRONWOOD. THIS STORM WAS MOVING EAST AT 20 MPH. PENNY SIZE HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MARENISCO... LAKE GOGEBIC STATE PARK... EWEN... PAULDING... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MCD
Special weather statement, Jul 25, 6:39 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 639 PM EDT THU JUL 25 2013 MIZ010-252330- IRON- 539 PM CDT THU JUL 25 2013 ...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 630 PM CDT... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF IRON RIVER. THIS STORM WAS MOVING EAST AT 20 MPH. DIME SIZE HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BEECHWOOD... GIBBS CITY... MINERAL HILLS... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MCD
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:18 PM EDT | Areal Flood Advisory | MQT | Delta, Marquette | 3 hr |
| Jul 25, 8:26 PM EDT | Special Marine Warning | MQT | 64 min | |
| Jul 25, 8:30 PM EDT | Severe Thunderstorm Warning | MQT | Houghton, Ontonagon | 45 min |
| Jul 26, 11:05 AM EDT | Marine Dense Fog Advisory | MQT | 13 hr | |
| Jul 26, 3:02 PM EDT | Areal Flood Advisory | MQT | Delta, Luce, Menominee, Schoolcraft | 6 hr |
Nearby
Tornado Warnings in Michigan, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.